Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 641, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 25, 2012, 2:52 PM CST for Copiah County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2012, 2:52 PM CST (20:52 UTC)
- Expired
- Dec 25, 2012, 3:15 PM CST
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 3:15 PM CST | TSTM WND DMG | 2 Nnw Hazlehurst, MS | REPORTS OF TREE ACROSS HIGHWAY 51 CLOSE TO DIXON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 25, 12:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
114
WUUS54 KJAN 252052
SVRJAN
MSC029-252115-
/O.NEW.KJAN.SV.W.0641.121225T2052Z-121225T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CST TUE DEC 25 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
* UNTIL 315 PM CST
* AT 252 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GALLMAN TO MARTINSVILLE MOVING EAST AT 65 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOPEWELL BY 300 PM CST...
ROCKPORT BY 305 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY
AFTERNOON FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WEST
CENTRAL MISSISSIPPI.
&&
LAT...LON 3170 9048 3205 9039 3205 9023 3203 9025
3202 9022 3194 9020 3193 9017 3187 9014
3184 9016 3183 9014 3180 9015 3179 9011
3176 9012 3170 9026 3170 9037 3169 9038
TIME...MOT...LOC 2052Z 265DEG 55KT 3199 9036 3175 9038
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 10:22 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Dec 25, 10:22 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CST TUE DEC 25 2012
...DANGEROUS SEVERE WEATHER AND HEAVY RAIN EVENT EXPECTED FOR THE
REGION THIS AFTERNOON AND THIS EVENING...
.SHORT TERM...
COMPLEX SCENARIO ONGOING THIS MORNING AS ONE OF THE MORE DYNAMIC
SYSTEMS I HAVE SEEN AT THIS LATITUDE IMPACTING THE AREA. THE HIGHLY
UNUSUAL NATURE OF THIS SYSTEM IS QUANTIFIED BY PSU ANOMALY CHARTS
WHICH SHOW 500 MB AND MSLP WILL BE 4-5 SIGMA BELOW NORMAL BY THIS
AFTERNOON...AND SLU CIPS WHICH HAS NO MATCHING ANALOGS WITH A SCORE
ABOVE 9.5 INDICATING LIMITED ABILITY TO MATCH WITH ANY HISTORICAL
PATTERN. SHORT RANGE MODELS ARE NOW IN EXCELLENT AGREEMENT WITH
SHOWING A HIGHLY VOLATILE SEVERE WEATHER SETUP FOR SOUTHERN AND
EASTERN SECTIONS OF THE CWA LATER TODAY AND TONIGHT. SURFACE ANALYSIS
SHOWS WARM FRONT CURRENTLY LIES ALONG THE SOUTHERN BORDER OF OUR
CWA...WITH SATELLITE SHOWING LOTS OF SUN DEVELOPING IN THE WARM
SECTOR WITH TEMPS RISING INTO THE 70S AND DEWPOINTS INTO THE
MID/UPPER 60S. AS INTENSE CYCLOGENESIS OCCURS IN LA THIS
AFTERNOON...EXPECT WARM FRONT TO CONTINUE TO LIFT N AND AS 90-100 KT
MID LEVEL JET SWINGS OUT INTO THE WARM SECTOR...STAGE WILL BE SET FOR
SIGNIFICANT SEVERE WEATHER EPISODE. HIGH RESOLUTION AND CONVECTION
ALLOWING MODELS AGREE ON NUMEROUS SUPERCELLS WITH HIGH UPDRAFT
HELICITY VALUES MOVING THROUGH THE SOUTH 1/2 OF AREA THIS AFTERNOON
AND EVENING AND HAVE WORDED HWO AND SPS VERY STRONGLY. MAIN QUESTION
AS FAR AS SEVERE WEATHER IS HOW FAR NORTH THE WARM FRONT AND
ASSOCIATED MAJOR THREAT GETS. HIGH RES WRF RUNS IMPLY WARM FRONT
MAKING IT UP TO ABOUT I-20 IN MS AND CURLING BACK SW FROM THERE AS
DEEPENING LOW GRADUALLY FORMS AN OCCLUSION AND MOVES THROUGH THE
DELTA. TEND TO LEAN TOWARD THIS TYPE OF EVOLUTION WITH GREATEST
TORNADO POTENTIAL ALONG AND S OF A WINNSBORO...TO CANTON...TO MACON
LINE...BUT 12Z NAM IN PARTICULAR IMPLIES THIS COULD GET A BIT FARTHER
N AND HAVE WORDED HWO/SPS TO ACCOUNT FOR UNCERTAINTY. IT SHOULD BE
STRESSED THAT AREAS RIGHT ALONG THE WARM FRONT COULD HAVE A
PARTICULARLY ENHANCED TORNADIC RISK SHOULD A SUPERCELL TRACK ALONG
THE FRONTAL BOUNDARY. EVENTUAL EVOLUTION INTO A QLCS COULD ENHANCE
WIND DAMAGE POTENTIAL EVEN FARTHER N INTO NC/NE MS...BUT THINK COLD
AIR WILL REMAIN DEEP ENOUGH OVER MOST OF THE UPPER DELTA TO RESULT IN
ANY SEVERE WEATHER RISK BEING PRIMARILY IN THE FORM OF HAIL
OTHER BIG THREAT IS HEAVY RAIN POTENTIAL. MANY AREAS HAVE ALREADY
SEEN 1-2 INCHES OF RAIN THIS MORNING WITH INITIAL WAVE OF
CONVECTION...AND PONDING OF WATER ALREADY AN ISSUE. 1.81" HAS FALLEN
AT KJAN. WITH INCREASED ASCENT AND LARGE AREA OF CONVECTION OVER THE
ARKLATEX ASSOCIATED WITH MAIN SYSTEM STILL TO COME THROUGH...HAVE
HOISTED AN FFA FOR THE ENTIRE AREA. EXPECT WIDESPREAD STORM TOTALS
OF 2-4" WITH LOCALLY HEAVIER AMOUNTS...WHICH IN DECEMBER ALMOST
ALWAYS CAUSES AT LEAST LOCALIZED FLOODING ISSUES.
FINALLY...CONTINUED TREND TOWARD A SLIGHLY MORE SE TRACK OF SURFACE
LOW BRING THE POTENTIAL FOR A QUICKER CHANGEOVER TO SNOW INTO PLAY
IN THE DELTA TONIGHT...PARTICULARLY GIVEN THE INCREDIBLE
BAROCLINICITY ACROSS THE AREA WITH COLD AIR NOT FAR AWAY (25F IN NW
AR AND 72 AT KBTR). HAVE UPDATED THE GRIDS TO SPEED UP THE MIXING IN
WITH SNOW A BIT IN THE DELTA THIS EVENING...AND MAY HAVE TO CONSIDER
POSSIBILITY OF SOME MINOR ACCUMULATIONS ESPECIALLY FOR BOLIVAR
COUNTY FOR TONIGHT. WILL LOOK AT THIS MORE CLOSELY THIS AFTERNOON.
&&
.AVIATION...TREACHEROUS FLYING CONDITIONS ONGOING AND XPCTD TO
CONTINUE THROUGH THE DAY AS IFR/MVFR CIGS ALONG WITH PERIODIC
+TSRA/HEAVY DOWNPOURS WILL IMPACT ALL TAF SITES. STRONG AND SEVERE
+TSRA COULD OCCUR THIS AFTN WITH 65-75 KT GUSTS AND HALF-DOLLAR
SIZED HAIL ALONG WITH TORNADOES FOR CNTRL/SRN SITES AND POSSIBLY
KGTR. STORM TOPS TO FL450-500 AND SEVERE TURBULENCE CAN BE XPCTD
INVOF STORMS. SEVERE RISKS WILL END WEST TO EAST THROUGH THE EVENING
AS A COLD FRONT SWEEPS THROUGH THE REGION. WINDS WILL INITIALLY BE E
THIS MORNING AND VEER SOUTH THROUGH THE AFTN WHILE PICKING UP TO 15
KT WITH HIGHER GUSTS THEN VEER TO W/NW WITH GUSTS TO 20-25 KT BEHIND
THE FRONT.
FOR KGLH/KGWO...A BRIEF CHANGE OVER FROM RAIN TO A RAIN/SNOW MIX AND
THEN TO ALL SNOW IS POSSIBLE 26/02-08Z BEHIND THE COLD FRONT. LIGHT
DUSTING ACCUMULATIONS ON ELEVATED AND GRASSY SURFACES WILL BE
POSSIBLE.
VFR CONDS SHOULD RETURN BY EARLY WEDNESDAY MORNING ACROSS SOUTHERN
AND CENTRAL SITES WITH NRN SITES BRING LAST TO
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 35 44 27 / 100 73 3 0
MERIDIAN 65 37 46 25 / 100 95 5 0
VICKSBURG 62 34 43 25 / 100 51 2 0
HATTIESBURG 71 39 51 27 / 100 90 4 0
NATCHEZ 68 35 44 26 / 100 33 2 0
GREENVILLE 52 33 40 26 / 100 95 10 0
GREENWOOD 56 36 41 25 / 100 95 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>066-
072>074.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
MSZ018-019-025>027-034>036-040>042-047-053-059-060.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
023>026.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY FOR
ARZ074-075.
&&
AEG/JA/Hazardous weather outlook, Dec 25, 9:10 AM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 910 AM CST TUE DEC 25 2012 LAZ015-016-023>026-MSZ038-039-043>066-072>074-261200- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 910 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND MUCH OF CENTRAL AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT DANGEROUS SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR STRONG... LONG TRACKED TORNADOES...IS LIKELY THIS AFTERNOON AND EVENING ACROSS PARTS OF NORTHEAST LOUISIANA AND CENTRAL AND SOUTHERN MISSISSIPPI. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS IN EXCESS OF 70 MPH...AND HALF DOLLAR SIZED HAIL ARE POSSIBLE TODAY INTO THIS EVENING. THE GREATEST RISK OF SEVERE STORMS IS EXPECTED TO BE ALONG AND SOUTHEAST OF A LINE FROM WINNSBORO LOUISIANA...CANTON...TO MACON MISSISSIPPI. THESE STORMS WILL DEVELOP AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE ARKLAMISS DELTA REGION THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS COULD PRODUCE STRONG TORNADOES... AND IF THE STORMS DEVELOP INTO AN INTENSE SQUALL LINE...WIDESPREAD DAMAGING WINDS WILL BECOME POSSIBLE. THIS IS EXPECTED TO BE A SIGNIFICANT SEVERE WEATHER EPISODE. PEOPLE SHOULD ENSURE THEY HAVE A WAY TO GET WEATHER WARNINGS WHILE PARTICIPATING IN CHRISTMAS ACTIVITIES. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO EXPECTED ACROSS THE AREA. WIDESPREAD RAINFALL OF 2 TO 3 INCHES...WITH LOCALIZED HEAVIER AMOUNTS...IS ANTICIPATED. WITH INTENSE DOWNPOURS OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR. A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP GENERALLY ALONG THE MISSISSIPPI RIVER AND WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED TODAY. LAZ007>009-MSZ019-025>033-035>037-040>042-261200- MOREHOUSE-WEST CARROLL-EAST CARROLL-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 910 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PARTS OF NORTH CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF 70 MPH...HAIL TO THE SIZE OF QUARTERS...AND A FEW TORNADOES...WILL BE POSSIBLE TODAY AND THIS EVENING. THESE STORMS WILL DEVELOP AS A STRONG AREA OF LOW PRESSURE MOVES THROUGH THE ARKLAMISS DELTA REGION DURING THE AFTERNOON AND EVENING HOURS. THE MAGNITUDE AND AREAL EXTENT OF THE SEVERE WEATHER THREAT WILL GREATLY DEPEND ON HOW FAR NORTH A WARM FRONT ASSOCIATED WITH THE LOW PRESSURE CAN MAKE IT INTO THE REGION. IF THE WARM FRONT PUSHES NORTH OF THE AREA...A SIGNIFICANT SEVERE WEATHER EVENT WOULD BECOME MORE LIKELY...WHILE IF THE FRONT STAYS SOUTH OF THE AREA THE THREAT FOR SEVERE WEATHER WILL BE REDUCED. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS ALSO EXPECTED ACROSS THE AREA. WIDESPREAD RAINFALL OF 2 TO 3 INCHES...WITH LOCALIZED HEAVIER AMOUNTS...IS ANTICIPATED. WITH INTENSE DOWNPOURS OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR. A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP GENERALLY ALONG THE MISSISSIPPI RIVER AND WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED TODAY. ARZ074-075-MSZ018-034-261200- ASHLEY-CHICOT-BOLIVAR-WASHINGTON- 910 AM CST TUE DEC 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO ISOLATED SEVERE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL...HAIL UP TO QUARTER SIZED...AND GUSTY WINDS...WILL BE POSSIBLE TODAY AS A STRONG AREA OF LOW PRESSURE MOVES ACROSS THE AREA. WHILE THE GREATEST RISK OF SEVERE WEATHER IS EXPECTED TO BE FARTHER SOUTHEAST...WIDESPREAD HEAVY RAINFALL OF 2 TO 4 INCHES...WITH LOCALIZED HEAVIER AMOUNTS...IS EXPECTED. WITH INTENSE DOWNPOURS OF RAIN EXPECTED...SOME FLASH FLOODING COULD OCCUR. A WIND ADVISORY IS IN EFFECT TONIGHT AS NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP OVER THE REGION. AS COLDER AIR MOVES INTO THE REGION BEHIND THE LOW PRESSURE AREA TONIGHT INTO EARLY WEDNESDAY...RAIN MAY CHANGE OVER TO SNOW FOR A TIME. WHILE WIDESPREAD TRAVEL ISSUES ARE NOT CURRENTLY EXPECTED...A DUSTING OF SNOW COULD OCCUR...ESPECIALLY NORTH OF US HIGHWAY 82. THIS FORECAST IS STILL SUBJECT TO CHANGE...AND PEOPLE PLANNING TRAVEL ACROSS THE REGION... AND PARTICULARLY THOSE THAT MAY BE PLANNING TO TRAVEL NORTH OR WEST FROM THE AREA...SHOULD MONITOR FORECASTS AND TRAVEL CONDITIONS CLOSELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22/08
In the hours before
Special weather statement, Dec 25, 10:54 AM CST, 3 hours 58 minutes before
MSZ043-048>050-251720- SCOTT MS-RANKIN MS-MADISON MS-HINDS MS- 1054 AM CST TUE DEC 25 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1054 AM CST TUE DEC 25 2012 ...HEAVY RAIN CAUSING PONDING OF WATER ACROSS JACKSON METRO AREA... SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN HAVE BEEN MOVING ACROSS THE JACKSON METRO AREA MUCH OF MORNING...AND WIDESPREAD RAINFALL OF ONE AND A HALF TO TWO AND A HALF INCHES HAS ALREADY OCCURRED. 2.14 INCHES OF RAIN HAS ALREADY FALLEN AT JACKSON EVERS INTERNATIONAL AIRPORT AS OF 1050 AM. THIS HEAVY RAIN IS LIKELY CAUSING PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS. A BREAK IN THE RAIN IS LIKELY LATE THIS MORNING AND EARLY THIS AFTERNOON...BUT ADDITIONAL HEAVY RAINFALL WILL OCCUR LATER THIS AFTERNOON AND EVENING...AND THIS COULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. LAT...LON 3265 9024 3265 8977 3206 8976 3207 9056 TIME...MOT...LOC 1651Z 219DEG 41KT 3224 9032 AEG
Local storm report, Dec 25, 1:30 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLASH FLOOD VICKSBURG 32.33N 90.87W
12/25/2012 WARREN MS EMERGENCY MNGR
SEVERAL STREETS FLOODED AROUND VICKSBURG
&&
DLLocal storm report, Dec 25, 1:32 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND GST 5 WNW BRANDON 32.32N 90.08W
12/25/2012 M72.00 MPH RANKIN MS ASOS
MEASURED AT KJAN ASOS. FENCE BLOWN OVER AT NWS OFFICE.
&&
DLLocal storm report, Dec 25, 2:27 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CST TUE DEC 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 5 SW JONESVILLE 31.57N 91.89W
12/25/2012 CATAHOULA LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 5:03 AM CST | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 27 more | 25 hr |
| Dec 25, 6:31 AM CST | Special Weather Statement | JAN | Lawrence | 39 min |
| Dec 25, 7:54 AM CST | Special Weather Statement | JAN | Covington, Jefferson Davis | 31 min |
| Dec 25, 7:57 AM CST | River Flood Warning | JAN | Neshoba | 11 days |
| Dec 25, 9:24 AM CST | River Flood Warning | JAN | Attala, Holmes | 10 days |
| Dec 25, 9:25 AM CST | River Flood Warning | JAN | Clay | 26 hr |
| Dec 25, 10:17 AM CST | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 9 hr |
| Dec 25, 10:54 AM CST | Special Weather Statement | JAN | Madison, Rankin | 26 min |
| Dec 25, 11:50 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson, Warren | 4 hr |
| Dec 25, 1:18 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 42 min |
| Dec 25, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 43 min |
| Dec 25, 1:37 PM CST | Severe Thunderstorm Warning | JAN | Adams | 38 min |
| Dec 25, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 50 min |
| Dec 25, 1:49 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 41 min |
| Dec 25, 1:52 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 29 min |
| Dec 25, 1:55 PM CST | Tornado Warning | JAN | Franklin, Lincoln | 50 min |
| Dec 25, 1:57 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Dec 25, 2:02 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Dec 25, 2:09 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 51 min |
| Dec 25, 2:18 PM CST | Severe Thunderstorm Warning | JAN | Madison, Rankin | 42 min |
| Dec 25, 2:20 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 40 min |
| Dec 25, 2:28 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 47 min |
| Dec 25, 2:38 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Simpson | 34 min |
| Dec 25, 2:53 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 52 min |
| Dec 25, 2:55 PM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson | 2 hr |
| Dec 25, 2:59 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 46 min |
| Dec 25, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 13 min |
| Dec 25, 3:10 PM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 50 min |
| Dec 25, 3:17 PM CST | Severe Thunderstorm Warning | JAN | Simpson | 43 min |
| Dec 25, 3:26 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence | 34 min |
| Dec 25, 3:28 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott, Winston | 47 min |
| Dec 25, 3:31 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 23 min |
| Dec 25, 3:34 PM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 56 min |
| Dec 25, 3:36 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 54 min |
| Dec 25, 3:42 PM CST | Tornado Warning | JAN | Forrest | 33 min |
| Dec 25, 3:52 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson | 38 min |
| Dec 25, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 65 min |
| Dec 25, 4:01 PM CST | Tornado Warning | JAN | Jones | 29 min |
| Dec 25, 4:02 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 13 min |
| Dec 25, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton | 38 min |
| Dec 25, 4:10 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 35 min |
| Dec 25, 4:18 PM CST | Tornado Warning | JAN | Forrest, Lamar, Marion | 57 min |
| Dec 25, 4:19 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 26 min |
| Dec 25, 4:24 PM CST | Tornado Warning | JAN | Clarke, Lauderdale | 41 min |
| Dec 25, 4:31 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 59 min |
| Dec 25, 4:35 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 25 min |
| Dec 25, 4:51 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton and 2 more | 105 min |
| Dec 25, 4:54 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 100 min |
| Dec 25, 4:54 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 66 min |
| Dec 25, 4:57 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 33 min |
| Dec 25, 4:59 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 61 min |
| Dec 25, 5:28 PM CST | Severe Thunderstorm Warning | JAN | Jones | 17 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.